Optimality and Perturbational Stability of Economic Growth Trajectories

[+] Author and Article Information
W. D. O’Neill

Dept. of Systems Engineering, University of Illinois at Chicago Circle, Chicago, Ill.

R. F. Kosobud

Dept. of Economics, University of Illinois at Chicago Circle, Chicago, Ill.

J. Dyn. Sys., Meas., Control 98(1), 75-79 (Mar 01, 1976) (5 pages) doi:10.1115/1.3426990 History: Received July 22, 1975; Online July 13, 2010


The neoclassical growth model of a capitalistic economy is investigated for stability and optimality properties under the assumption that firms maximize the rate of reduction in their production costs. An optimal trajectory is then shown to be stable relative to exogenous disturbances if it meets certain sufficient conditions placed on its time-varying, linear approximant system in a neighborhood near the trajectory.

Copyright © 1976 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In